Osaka Journal of Mathematics

Cotton tensor and conformal deformations of three-dimensional Ricci flow

Yoshihiro Umehara

Full-text: Open access

Abstract

In this paper, we study the deformation of the three-dimensional conformal structures by the Ricci flow. We drive the evolution equation of the Cotton--York tensor and the $L^{1}$-norm of it under the Ricci flow. In particular, we investigate the behavior of the $L^{1}$-norm of the Cotton--York tensor under the Ricci flow on three-dimensional simply-connected Riemannian homogeneous spaces which admit compact quotients. For a non-homogeneous case, we also investigate the behavior of the $L^{1}$-norm for the product metric of the Rosenau solution for the Ricci flow on $S^{2}$ and the standard metric of $S^{1}$.

Article information

Source
Osaka J. Math., Volume 53, Number 2 (2016), 515-534.

Dates
First available in Project Euclid: 27 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1461781800

Mathematical Reviews number (MathSciNet)
MR3492811

Zentralblatt MATH identifier
1341.53105

Subjects
Primary: 53A30: Conformal differential geometry 53C44: Geometric evolution equations (mean curvature flow, Ricci flow, etc.)

Citation

Umehara, Yoshihiro. Cotton tensor and conformal deformations of three-dimensional Ricci flow. Osaka J. Math. 53 (2016), no. 2, 515--534. https://projecteuclid.org/euclid.ojm/1461781800


Export citation

References

  • H.-D. Cao, G. Catino, Q. Chen, C. Mantegazza and L. Mazzieri: Bach-flat gradient steady Ricci solitons, Calc. Var. Partial Differential Equations 49 (2014), 125–138.
  • \begingroup H.-D. Cao, B.-L. Chen and X.-P. Zhu: Recent developments on Hamilton's Ricci flow; in Surveys in Differential Geometry 12, Geometric Flows, Surv. Differ. Geom. 12, Int. Press, Somerville, MA, 2008, 47–112. \endgroup
  • B. Chow and D. Knopf: The Ricci flow: An Introduction, Mathematical Surveys and Monographs 110, Amer. Math. Soc., Providence, RI, 2004.
  • B. Chow, P. Lu and L. Ni: Hamilton's Ricci Flow, Graduate Studies in Mathematics 77, Amer. Math. Soc., Providence, RI, 2006.
  • J. Enders, R. Müller and P.M. Topping: On type-I singularities in Ricci flow, Comm. Anal. Geom. 19 (2011), 905–922.
  • R.S. Hamilton: Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255–306.
  • J. Isenberg and M. Jackson: Ricci flow of locally homogeneous geometries on closed manifolds, J. Differential Geom. 35 (1992), 723–741.
  • \begingroup D. Knopf and K. McLeod: Quasi-convergence of model geometries under the Ricci flow, Comm. Anal. Geom. 9 (2001), 879–919. \endgroup
  • J. Lott: On the long-time behavior of type-III Ricci flow solutions, Math. Ann. 339 (2007), 627–666.
  • C. Mantegazza, S. Mongodi and M. Rimoldi: The Cotton tensor and the Ricci flow, arXiv:math.DG/1203.4433.
  • J. Milnor: Curvatures of left invariant metrics on Lie groups, Advances in Math. 21 (1976), 293–329.
  • A. Naber: Noncompact shrinking four solitons with nonnegative curvature, J. Reine Angew. Math. 645 (2010), 125–153.
  • L. Ni and N. Wallach: On a classification of gradient shrinking solitons, Math. Res. Lett. 15 (2008), 941–955.
  • G. Perelman: The entropy formula for the Ricci flow and its geometric applications..
  • P. Rosenau: On fast and super-fast diffusion, Phys. Rev. Lett. 74 (1995), 1056–1059.
  • P. Scott: The geometries of $3$-manifolds, Bull. London Math. Soc. 15 (1983), 401–487.
  • J.W. York, Jr.: Gravitational degrees of freedom and the initial-value problem, Phys. Rev. Lett. 26 (1971), 1656–1658.